MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35112
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 24 jun 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the "caregiver noticed the [endotracheal] tube pilot balloon broke off from the pilot line.They think it could be due to pilot line being constantly bent and/or constantly warm.Caregiver mentioned that it does not appear to have been cut as they would have expected the point of "detatchment" to be farther above the balloon.They also wonder if the line was constantly being bent and warm due to having the patient swaddled and in a radiant warmer, if it would make the line more susceptible to breakage.Currently, the patient is still intubated with the ett [endotracheal tube].Patient did not suffer any adverse reaction to the detachment of the pilot balloon.This patient has been intubated with the same tube since 5/6 [(b)(6) 2019]¿currently, the medical team does not have any immediate plans of extubating this patient, as they are wanting them to rest and grow.".
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.The sample was received with a hemostat fixed on the inflation line.The inflation line was severed at the distal end of the pilot balloon, about 6mm away from the base of the pilot balloon.The severed ends were viewed under magnification and they are jagged in appearance.There were no visible tool marks or evidence of other external forces.No root cause could be determined.All information reasonably known as of 21 oct 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: g4 - date received by manufacturer corrected to 03-jun-2019.Date was initially reported as 04-jun-2019.All information reasonably known as of 24 jul 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8730336
Report Number3011270181-2019-00025
Device Sequence Number11194787
Product Code BTR
UDI-Device Identifier30680651351129
UDI-Public30680651351129
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35112
Device Catalogue Number991035112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer06/03/2019
07/25/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/25/2019
10/22/2019
Patient Sequence Number1
Patient Age1 MO
Patient Weight3